# SDR CA981230053

- Difficulty date: November 4, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug DC-9-32
- Engine: Pwa JT8D7A
- System (JASC): 7250 · Turbine Section
- Part: Spacer
- Part number: 71700171
- Condition: Fractured
- Location: Turbine
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) NR 2 ENGINE HAD HIGH VIBRATION AFTER TAKEOFF.  ENGINE WAS SHUT DOWN AT 16,000 FEET.  POST-FLIGHT INSPECTION FOUND THE SPACER BETWEEN THE 3-4 STAGE OF THE TURBINE WITH A 4 PIECE MISSING.  THE DAMAGE INITIATED FROM A CRACK IN THE TIE ROD BOLT HOLE INNER THICK FLANGE AND PROPOGRATED TO THE OUTSIDE PART OF THE SPACER.  THE ENGINE WAS REPLACED.
